Alert archive / Massachusetts / Small Craft Advisories in 2018

Small Craft Advisory 93, NWS Boston/Norton, MA

July 16, 2018

NWS Boston/Norton, MA issued this small craft advisory at Jul 16, 2018, 3:07 PM EDT. It took effect at Jul 17, 2018, 6:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jul 16, 2018, 3:07 PM EDT (19:07 UTC)
In effect from
Jul 17, 2018, 6:00 AM EDT
Expired
Jul 17, 2018, 11:00 PM EDT
In force
17 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

110 
WHUS71 KBOX 161907
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
307 PM EDT Mon Jul 16 2018

ANZ230>234-236-251-170315-
/O.NEW.KBOX.SC.Y.0093.180717T1600Z-180717T2200Z/
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Narragansett Bay-Massachusetts Bay and Ipswich Bay-
307 PM EDT Mon Jul 16 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT TUESDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from noon to 6 PM EDT Tuesday.

* WINDS AND SEAS...South winds around 15 kt with gusts up to 25 
  kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ250-254>256-170315-
/O.NEW.KBOX.SC.Y.0093.180717T1000Z-180718T0300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
307 PM EDT Mon Jul 16 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 11 PM EDT
TUESDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 6 AM to 11 PM EDT
Tuesday.

* WINDS AND SEAS...South winds 10 to 20 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ235-237-170315-
/O.NEW.KBOX.SC.Y.0093.180717T1200Z-180718T0000Z/
Rhode Island Sound-Block Island Sound-
307 PM EDT Mon Jul 16 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 8 AM to 8 PM EDT Tuesday.

* WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

Frank

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
4 follow-up statements
014 
WHUS71 KBOX 170747
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
347 AM EDT Tue Jul 17 2018

ANZ230>234-236-251-171600-
/O.CON.KBOX.SC.Y.0093.180717T1600Z-180717T2200Z/
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Narragansett Bay-Massachusetts Bay and Ipswich Bay-
347 AM EDT Tue Jul 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
EDT THIS EVENING...

* WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 
  kt. Seas 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ250-254>256-171600-
/O.CON.KBOX.SC.Y.0093.180717T1000Z-180718T0300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
347 AM EDT Tue Jul 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ235-237-171600-
/O.CON.KBOX.SC.Y.0093.180717T1200Z-180718T0000Z/
Rhode Island Sound-Block Island Sound-
347 AM EDT Tue Jul 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 
  25 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
409 
WHUS71 KBOX 171405
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1005 AM EDT Tue Jul 17 2018

ANZ230>234-236-251-172200-
/O.CON.KBOX.SC.Y.0093.180717T1600Z-180717T2200Z/
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Narragansett Bay-Massachusetts Bay and Ipswich Bay-
1005 AM EDT Tue Jul 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 
  kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ250-254>256-172215-
/O.CON.KBOX.SC.Y.0093.000000T0000Z-180718T0300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1005 AM EDT Tue Jul 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 20 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ235-237-172215-
/O.CON.KBOX.SC.Y.0093.000000T0000Z-180718T0000Z/
Rhode Island Sound-Block Island Sound-
1005 AM EDT Tue Jul 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
336 
WHUS71 KBOX 171934
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
334 PM EDT Tue Jul 17 2018

ANZ230>234-236-251-172200-
/O.CON.KBOX.SC.Y.0093.000000T0000Z-180717T2200Z/
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Narragansett Bay-Massachusetts Bay and Ipswich Bay-
334 PM EDT Tue Jul 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 
  kt. Seas 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ250-254>256-180300-
/O.CON.KBOX.SC.Y.0093.000000T0000Z-180718T0300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
334 PM EDT Tue Jul 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS AND SEAS...South winds 10 to 15 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ235-237-180000-
/O.CON.KBOX.SC.Y.0093.000000T0000Z-180718T0000Z/
Rhode Island Sound-Block Island Sound-
334 PM EDT Tue Jul 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

Frank

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
711 
WHUS71 KBOX 172248
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
648 PM EDT Tue Jul 17 2018

ANZ235-237-180000-
/O.CAN.KBOX.SC.Y.0093.000000T0000Z-180718T0000Z/
Rhode Island Sound-Block Island Sound-
648 PM EDT Tue Jul 17 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has cancelled the
Small Craft Advisory.

$$

ANZ250-254>256-180300-
/O.CON.KBOX.SC.Y.0093.000000T0000Z-180718T0300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
648 PM EDT Tue Jul 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS AND SEAS...South winds 10 to 15 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

Frank

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 16, 2:10 PM EDT, 57 minutes earlier.

Area forecast discussion, Jul 16, 2:10 PM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
210 PM EDT Mon Jul 16 2018

.SYNOPSIS...
Very warm and humid conditions continue into Tuesday. Isolated
to scattered showers and thunderstorms are expected today, then
a cold front will bring widespread showers and thunderstorms
with locally heavy rainfall Tuesday afternoon and night. Other
than perhaps some lingering showers early Wednesday, mainly dry
weather is anticipated for the rest of the work week with warm
afternoons but lower humidity. Unsettled weather may return
sometime next weekend along with increasing humidity.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

210 pm update...

Heat and humidity were the main story at mid afternoon with many
locations in the upper 80s to the lower 90s...except cooler
along portions of the immediate eastern MA coast with onshore
flow and fog bank sitting offshore. Highs may climb a couple
more degrees and a few locations may reach the middle 90s. Heat
index values will reach into the middle to upper 90s in many
locations and a few locations may briefly flirt with 100.

While upper level ridging and lack of synoptic scale forcing
were resulting in dry weather over the vast majority of the
region...isolated showers/t-storms have developed with the focus
across the interior high terrain. While the activity was widely
scattered it was slow moving and dropping torrential rainfall
over a few neighborhoods. This will continue into the first part
of the evening...but areal coverage will remain rather limited
so most locations will remain dry.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Tonight...

Loss of diurnal heating should lead to rapid dissipation of
any convection during the evening. However, elevated instability
will be present through the night so can't rule out a spot
shower/t-storm at any time, with better chance late tonight
across western New Eng ahead of mid level trough and
approaching cold front. With southerly flow developing and high
dewpoints air across the region, more stratus and fog likely,
especially near the south coast.

Tuesday...

Fairly robust mid level trough for this time of year and
attending cold front approaches from the Gt Lakes. Right
entrance region of approaching upper jet and modest low level
jet will result in widespread showers/t-storms developing ahead
of the front and moving into SNE from the west. PWAT and wind
anomalies are 2SD above normal and combined with unstable
environment will result in heavy rainfall with a localized flash
flood threat. Main focus for heavy rainfall will be during the
afternoon in the interior before shifting to eastern New Eng
toward evening.

The other concern is the potential for a few strong to severe
storms as CAPES 1500-2500 J/kg expected to develop in the
afternoon with 0-6km shear increasing to 30 kt. However, mid
level lapse rates are marginal and a limiting factor. There is a
modest low level jet with 0-1km shear 20-30 kt and 0-1km
helicity over 100 units so if strong storms can develop,
the potential exists for a few rotating storms.

Another very warm and humid day with highs well into the 80s
and dewpoints in the low to mid 70s. Temps could break 90
degrees, especially in the east if front is slower and more
sunshine is realized.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Highlights...

* Showers/storms with heavy rain linger Tuesday night
* Dry and less humid for the rest of the work week
* Showers/storms may return next weekend

Threat for heavy rain and localized flash flooding persists Tue
night, but shifts into RI and E MA prior to cold front crossing SNE.
There may be enough lingering moisture and low level convergence to
allow for a few leftover showers Wed morning, especially near South
Coast, otherwise dry weather is expected through Fri as high
pressure dominates.

Models are in good agreement that upper trough will close off over
Great Lakes next weekend, putting our area in an increasingly moist
southerly flow aloft. This pattern favors showers/storms at times,
especially across interior.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday night/...

This afternoon...Moderate to high confidence. Mainly VFR but
some lower cigs/vsbys may flirt with immediate eastern MA coast
at times. Also, isolated showers/t-storms will result in briefly
lower conditions but areal coverage of the activity will remain
rather limited.

Tonight...Moderate confidence. Mainly VFR this evening...but
should see lower ceilings MVFR-IFR advect in from southeast to
northwest as the night wears along and boundary layer cools.
Lowest ceilings most likely across southeast New England Timing
is uncertain...but this first should occur by early evening
across the Cape/Islands and work northwest. Most of the
widespread fog will likely be confined to the south coast, Cape,
and Islands with the southwest winds expected.

Tuesday and Tuesday night...Moderate confidence. Improvement to
MVFR to even VFR conditions should occur in most locations by
Tuesday afternoon except lower cigs/vsbys may prevail across
portions of the Cape and Islands. However, a period of
widespread showers and thunderstorms with locally torrential
rainfall are expected mainly Tuesday afternoon and night. A few
of the storms may result in localized strong wind gusts. IFR to
even LIFR conditions can be expected in the heavier showers and
thunderstorms. Lastly...a period of southwest wind gusts around
25 knots are anticipated along the coastal plain Tuesday
afternoon with good mixing near the land. Improvement should
occur from west to east after midnight.

KBOS Terminal...Moderate confidence in TAF. Still need to watch
fog bank that will flirt with the coast through early
evening...but should be come less of an issue after that time as
winds shift to more of a southerly direction.

KBDL Terminal...Moderate confidence in TAF.

Outlook /Tuesday Night through Friday/...

Tuesday Night: Mainly VFR, with local MVFR possible. Breezy.
Chance SHRA, chance TSRA, patchy FG.

Wednesday through Friday: VFR.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday/...High confidence.

Quiet boating weather through tonight with winds and seas below
SCA. Increasing SW winds Tue with gusts up to 25 kt possible in
the afternoon across nearshore south coastal waters. Seas
building to 5 ft over southern waters. Poor vsbys in areas of
dense fog this morning and again tonight into Tue morning.
Showers and thunderstorms moving into the waters late Tue and
especially Tue night.

Outlook /Tuesday Night through Friday/...

Tuesday: Winds less than 25 kt. Seas up to 5 ft. Chance of rain
showers, chance of thunderstorms, patchy fog. Local visibility
1 nm or less.

Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Rain showers likely, thunderstorms likely, patchy fog.
Local visibility 1 nm or less.

Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers, patchy fog.

Wednesday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft.

Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.

Thursday Night through Friday: Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...KJC/JWD
NEAR TERM...Frank
SHORT TERM...KJC
LONG TERM...JWD
AVIATION...Frank/JWD
MARINE...KJC/JWD
Hazardous weather outlook, Jul 16, 3:32 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
332 AM EDT Mon Jul 16 2018

CTZ002>004-MAZ002>024-026-RIZ001>008-170745-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
332 AM EDT Mon Jul 16 2018

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday and Tuesday night...

Showers and thunderstorms with heavy rainfall may result in a
localized flash flood threat for urban areas and small streams. A
few strong thunderstorms with strong wind gusts are also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-170745-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
332 AM EDT Mon Jul 16 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 16, 1:24 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
124 PM EDT MON JUL 16 2018

MAZ004-012-161815-
Southern Worcester MA-Northern Worcester MA-
124 PM EDT MON JUL 16 2018

...TORRENTIAL RAINFALL OVER THE MASS PIKE SOUTH OF WORCESTER...

At 123 PM EDT, Doppler radar was tracking a thunderstorm over
Auburn, or 7 miles southwest of Worcester, moving east at 5 mph.

Locations impacted include...
Worcester, Shrewsbury, Grafton, Auburn, Oxford, Millbury, Charlton,
Spencer, Leicester and Sutton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4214 7197 4222 7194 4227 7168 4210 7171
TIME...MOT...LOC 1723Z 272DEG 6KT 4218 7188

MD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:16 PM EDTSevere Thunderstorm WarningBOXWorcester33 min
Jul 16, 1:24 PM EDTSpecial Weather StatementBOXWorcester51 min
Jul 16, 3:33 PM EDTSpecial Weather StatementBOXNorfolk42 min
Jul 16, 3:23 PM EDTSpecial Weather StatementBOX67 min
Jul 16, 4:25 PM EDTSpecial Weather StatementBOX50 min
Jul 16, 5:23 PM EDTSpecial Weather StatementBOX67 min

Nearby

Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.